Q. Patient with metastatic carcinoma has severe diarrhea. Please help.

Answered by
Dr. Satya Narayan
and medically reviewed by iCliniq medical review team.
Published on Apr 03, 2016

Hi doctor,

My mother is having metastatic carcinoma and went through radiotherapy. Now, she has got severe diarrhea, swelling in face and do not like to eat food. Please help.

Dr. Satya Narayan

Radiation Oncology
#

Hello,

Welcome to icliniq.com.

  • First get clinical examinations done that includes vital parameters of patient such as blood pressure (BP), pulse, respiratory rate, etc.
  • Required blood investigations such as complete blood count, renal function test, liver function test and electrolyte study has to be done. Also, measure 24 hours urine output.
  • Start intravenous fluids and further continue the management accordingly on the basis of reports and urine output.
  • If the abdominal part was treated by radiotherapy and has only history of diarrhea then start lactobacillus, antimotility drugs (after each episode of diarrhea).
  • If patient have fever also then antibiotics coverage should be required.
  • My best opinion is to admit the patient, as the condition you have mentioned need continuous medical care.

Revert back after investigations to a radiation oncologist online --> https://www.icliniq.com/ask-a-doctor-online/radiation-oncologist

Also Read Answers From:

Related Questions & Answers


Why has my breathing become severely constricted?

Query: Hello doctor, I am a 63-year old male. About five days ago, I went to a large supermarket and bought a blender. When I turned on the blender for the first time, I could smell an acrid odor being emitted from the blender. My chest immediately tightened and my breathing became severely constricted. F...  Read Full »

My husband consumed Lizol. Can it cause serious problems?

Query: Hello doctor, My husband consumed one full cap of Lizol. Can it cause serious things? Should I go to the doctor immediately?  Read Full »

What is the permanent solution for testicular pain?

Query: Hi doctor, I have a mild pain in the right testis since two months. The USG report showed slight thickening of the spermatic cord. Now, after 10 days of antibiotic courses referred by the physician, then the condition is better. But when I lift some weight or drive a car, then the pain starts again...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Radiation Oncologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.